Alert archive / Missouri / Frost Advisories in 2005
Frost Advisory 8, NWS Springfield, MO
NWS Springfield, MO issued this frost advisory at Oct 25, 2005, 1:20 PM CDT for 12 counties in Missouri. It took effect at Oct 26, 2005, 12:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2005, 1:20 PM CDT (18:20 UTC)
- In effect from
- Oct 26, 2005, 12:00 AM CDT
- Expired
- Oct 26, 2005, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
Counties Dent County, MO, Douglas County, MO, Howell County, MO, Maries County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Taney County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 120 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KSGF 251820 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 120 PM CDT TUE OCT 25 2005 MOZ058-070-071-082-083-092-096>098-104>106-260630- /X.NEW.KSGF.FR.Y.0008.051026T0500Z-051026T1400Z/ MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...VIENNA...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...HOUSTON...CABOOL...SALEM...MOUNTAIN GROVE... MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON... FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 120 PM CDT TUE OCT 25 2005 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY. LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S...CLEAR SKIES...AND CALM WINDS WILL SET THE STAGE FOR WIDESPREAD FROST TO DEVELOP LATE TONIGHT. IN FACT...SOME OF THE TYPICALLY COLDER VALLEY LOCATIONS WILL LIKELY SEE TEMPERATURES FALL BELOW FREEZING FOR SEVERAL HOURS TONIGHT. THIS WILL BE THE FIRST SIGNIFICANT FROST OF THE SEASON ACROSS MUCH OF THE ADVISORY AREA. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ IZZI
2 follow-up statements
000 WWUS73 KSGF 261149 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 649 AM CDT WED OCT 26 2005 MOZ058-070-071-082-083-092-096>098-104>106-261400- /X.CON.KSGF.FR.Y.0008.000000T0000Z-051026T1400Z/ MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...VIENNA...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...HOUSTON...CABOOL...SALEM...MOUNTAIN GROVE... MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON... FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 649 AM CDT WED OCT 26 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... TEMPERATURES IN THE LOWER TO MIDDLE 30S...CLEAR SKIES...AND CALM WINDS HAVE LED TO WIDESPREAD FROST EARLY THIS MORNING. SOME OF THE TYPICALLY COLDER VALLEY LOCATIONS HAVE HAD TEMPERATURES BELOW FREEZING FOR SEVERAL HOURS. THIS IS THE FIRST SIGNIFICANT FROST OF THE SEASON ACROSS MUCH OF THE ADVISORY AREA. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ TERRY
000 WWUS73 KSGF 261346 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 846 AM CDT WED OCT 26 2005 MOZ058-070-071-082-083-092-096>098-104>106-261500- /X.EXP.KSGF.FR.Y.0008.000000T0000Z-051026T1400Z/ MARIES-PULASKI-PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF...VIENNA...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...HOUSTON...CABOOL...SALEM...MOUNTAIN GROVE... MANSFIELD...AVA...WEST PLAINS...WINONA...EMINENCE...BRANSON... FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON 846 AM CDT WED OCT 26 2005 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... WIDESPREAD FROST OCCURRED ACROSS THE ADVISORY AREA EARLY THIS MORNING. SOME OF THE TYPICALLY COLDER VALLEY LOCATIONS EXPERIENCED BELOW FREEZING TEMPERATURES FOR SEVERAL HOURS. THIS IS THE FIRST SIGNIFICANT FROST OF THE SEASON ACROSS MUCH OF THE ADVISORY AREA. $$ FOSTER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Oct 25, 11:38 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Oct 25, 11:38 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1138 AM CDT TUE OCT 25 2005 .DISCUSSION... MAIN SYNOPTIC SCALE FEATURE EARLY THIS MORNING REMAINS THE LARGE UPPER LOW CIRCULATING OVER THE OHIO VALLEY. LARGE AREA OF STRATUS EXTENDS AROUND THE WEST SIDE OF THE UPPER LOW...WITH THE BACK EDGE COVERING THE EASTERN HALF OF THE FORECAST AREA...ROUGHLY ALONG AND EAST OF A WARSAW TO BRANSON LINE. THE STRATUS HELPED HOLD TEMPS IN THE LOWER 40S. TO THE WEST...CLEAR SKIES AND LIGHT WINDS ALLOWED TEMPS TO DRIP INTO THE LOWER/MID 30S WITH READINGS AS LOW AS 29 DEGREES AT SENECA. CURRENT FROST ADVISORY GOES AS FAR EAST AS OZARK/DOUGLAS/WRIGHT COUNTIES. MAY NEED TO CANCEL EASTERN EDGE OF FROST ADVISORY IF CLOUD COVER PERSIST MUCH LONGER. WILL MAKE FINAL CALL AROUND 330 AM...BASED ON SATELLITE TRENDS. FROST POTENTIAL REMAINS PRETTY GOOD ONCE AGAIN TONIGHT AS UPPER LOW EXITS OFF THE EAST COAST AND SURFACE HIGH SETTLES OVER THE AREA. MAIN QUESTION WILL BE STATUS OF THE STRATUS. UPPER LEVEL FLOW REMAINS SLIGHTLY CYCLONIC OVER OUR EASTERN ZONES...WHICH WOULD FAVOR STRATUS DEVELOPMENT SHOULD MOISTURE REMAIN SUFFICIENT. WILL HOLD OFF ON FROST ADVISORY FOR NOW AND LET DAY SHIFT GET A BETTER HANDLE ON CLOUD TRENDS. AFTER WEDNESDAY MORNING...LOOKS LIKE TEMPERATURES WILL SLOWLY MODERATE THROUGH THE WEEKEND AS AN UPPER RIDGE BUILDS INTO THE PLAINS AND UPPER MIDWEST. EXTENDED GUIDANCE INDICATES NEXT SHOT AT PRECIP WILL BE SUNDAY NIGHT INTO MONDAY AS A COLD FRONT MOVES ACROSS THE AREA. TERRY && .AVIATION... STRATUS DECK WHICH WAS OVER EASTERN OZARKS EARLY THIS MORNING CONTINUED TO PUSH SOUTHWEST TODAY. WHILE DECK HAS BECOME MORE BROKEN...IT HAS OVERTAKEN THE SGF FORECAST POINT AND WILL LIKELY SPREAD INTO JLN THIS AFTERNOON. HAVE GONE WITH SCATTERED LAYER AND TEMPO BROKEN CEILING OF AROUND 3000 FEET FOR SGF AND JUST A SCATTERED LAYER IN JLN DURING THE AFTERNOON. LIGHT WIND AND CLEAR SKY TONIGHT MAY LEAD TO SOME ADDITIONAL FOG DEVELOPMENT TOWARDS MORNING. HAVE GONE WITH 3 MILES TEMPO 1 MILE IN SGF AND JUST A TEMPO 3 MILES IN JLN. LINDENBERG && SGF WATCHES/WARNINGS/ADVISORIES... .MO...FROST ADVISORY FOR SOUTHERN MISSOURI SOUTH OF A LINE FROM JOPLIN TO HARTVILLE THROUGH 9 AM. .KS...NONE. WFO SGF
Hazardous weather outlook, Oct 25, 1:00 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE OCT 25 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT TUE OCT 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. FROST WILL DEVELOP AGAIN TONIGHT...ESPECIALLY OVER SOUTHERN AND EASTERN PORTIONS OF THE OUTLOOK AREA. SOME OF THE TYPICALLY COLDER VALLEYS WILL LIKELY DIP BELOW FREEZING FOR SEVERAL HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI
Nearby
Frost Advisories in Missouri, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.